Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS JSJ
NWS JSJ issued this flash flood warning at Mar 11, 2010, 9:18 AM CST. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2010, 9:18 AM CST (15:18 UTC)
- Expired
- Mar 11, 2010, 12:15 PM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 44 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 10:40 AM CST | FLASH FLOOD | Luquillo, PR | PERSON TRAPPED IN CAR HALF FULL OF WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 82 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
593
WGCA52 TJSJ 111518
FFWSJU
PRC037-053-089-119-111815-
/O.NEW.TJSJ.FF.W.0005.100311T1518Z-100311T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1118 AM AST THU MAR 11 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
LUQUILLO
CEIBA
FAJARDO
RIO GRANDE
* UNTIL 215 PM AST
* AT 1114 AM AST...THE PUBLIC REPORTED ROUTE 191 THAT GOES INTO THE
EL YUNQUE NATIONAL RAIN FOREST FLOODED. RADAR CONTINUES TO INDICATE
VERY HEAVY RAIN IN THE AREA NEARLY STATIONARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1833 6584 1844 6580 1839 6563 1836 6561
1828 6575
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 3:28 AM CST, 5 hours 50 minutes earlier.
Area forecast discussion, Mar 11, 3:28 AM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 528 AM AST THU MAR 11 2010 .SYNOPSIS...STATIONARY AND WEAKENING FRONTAL BOUNDARY EXTENDING FROM SOUTHERN LEEWARD ISLANDS...EAST NORTHEASTWARD ACROSS THE ATLANTIC WILL CONTINUE TO DISSIPATE TODAY AND TOMORROW. MID TO UPPER LEVEL RIDGE WILL BUILD ACROSS THE REGION DURING THE NEXT FEW DAYS INDUCING AN INCREASE IN WINDS AND LESS SHOWER ACTIVITY ACROSS THE FA FOR THE UPCOMING WEEKEND. && .DISCUSSION...THE REMNANTS OF THE WEAK FRONTAL BOUNDARY ACROSS THE SOUTHERN LEEWARD ISLANDS THIS MORNING...WILL CONTINUE TO PRODUCE SOME CLOUDINESS AND ISOLATED TO SCATTERED SHOWERS ACROSS THE LOCAL ISLANDS AND COASTAL WATERS DURING THE NEXT FEW DAYS. THIS MOISTURE IN COMBINATION WITH SEA BREEZE DEVELOPMENT AND LOCAL EFFECTS WILL AID IN THE DEVELOPMENT OF LIGHT TO MODERATE SHOWERS ACROSS PARTS OF THE LOCAL ISLANDS TODAY...BUT NO WIDESPREAD RAINFALL IS EXPECTED AT THIS TIME. THE FRONTAL REMNANTS WILL FINALLY LOSE IDENTITY WITH A GRADUAL DECREASE IN MOISTURE AND CLOUD COVER THROUGH THE UPCOMING WEEKEND. HOWEVER...THIS BREAK IN CLOUD COVER WILL HELP PROVIDE SUFFICIENT DAYTIME HEATING WHICH WILL ENHANCE AFTERNOON AND LATE EVENING SHOWER DEVELOPMENT. LATEST TJSJ 11/00Z SOUNDING INDICATED A NORTHEAST LOW LEVEL WIND FLOW UP TO 15 KNOTS...BECOMING SOUTHWESTWARD AND STRONGER AT 5K FEET AND ALOFT. LOW LEVEL WINDS WILL BECOME MORE EASTERLY BY FRIDAY AND SOUTHEASTERLY BY THE WEEKEND...PRODUCING AGAIN WARMER THAN NORMAL TEMPERATURES ALONG THE NORTHERN SECTIONS OF PUERTO RICO. LATEST MODELS SUGGEST SOME MOISTURE ACROSS THE LOCAL ISLANDS BY MID WEEK. && .AVIATION...THE REMNANTS OF THE WEAK FRONTAL BOUNDARY ACROSS THE SOUTHERN LEEWARD ISLANDS THIS MORNING...WILL CONTINUE TO PRODUCE SOME CLOUDINESS AND ISOLATED TO SCATTERED SHOWERS ACROSS THE LOCAL ISLANDS AND COASTAL WATERS DURING THE NEXT FEW DAYS. THIS MOISTURE IN COMBINATION WITH SEA BREEZE DEVELOPMENT AND LOCAL EFFECTS WILL AID IN THE DEVELOPMENT OF LIGHT TO MODERATE SHOWERS ACROSS PARTS OF THE LOCAL ISLANDS TODAY...BUT NO WIDESPREAD RAINFALL IS EXPECTED AT THIS TIME. THE FRONTAL REMNANTS WILL FINALLY LOSE IDENTITY WITH A GRADUAL DECREASE IN MOISTURE AND CLOUD COVER THROUGH THE UPCOMING WEEKEND. HOWEVER...THIS BREAK IN CLOUD COVER WILL HELP PROVIDE SUFFICIENT DAYTIME HEATING WHICH WILL ENHANCE AFTERNOON AND LATE EVENING SHOWER DEVELOPMENT. LATEST TJSJ 11/00Z SOUNDING INDICATED A NORTHEAST LOW LEVEL WIND FLOW UP TO 15 KNOTS...BECOMING SOUTHWESTWARD AND STRONGER AT 5K FEET AND ALOFT. LOW LEVEL WINDS WILL BECOME MORE EASTERLY BY FRIDAY AND SOUTHEASTERLY BY THE WEEKEND...PRODUCING AGAIN WARMER THAN NORMAL TEMPERATURES ALONG THE NORTHERN SECTIONS OF PUERTO RICO. LATEST MODELS SUGGEST SOME MOISTURE ACROSS THE LOCAL ISLANDS BY MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... SJU 84 75 85 75 / 20 20 10 20 STT 84 75 84 76 / 20 20 10 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 09/72
Hazardous weather outlook, Mar 11, 3:10 AM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 510 AM AST THU MAR 11 2010 AMZ710>745-PRZ001>013-120915- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 510 AM AST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-120915- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 510 AM AST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 5:57 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 11, 7:22 AM CST | Flash Flood Warning | JSJ | 3 hr | |
| Mar 11, 8:58 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 11, 11:34 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 11, 11:41 AM CST | Flash Flood Warning | JSJ | 4 hr | |
| Mar 11, 2:10 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 11, 2:26 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.